If you’re thinking about snorting to get high on Methadone, you should know what happens in the body and brain, and weigh the risks.
Here, we review the dangers and safety concerns of snorting Methadone. We welcome questions about snorting Methadone or Methadone side effects long term at the end of this article, and will try to answer all legitimate questions with a personal and prompt reply.
Methadone: What are you really snorting?
Methadone is a prescription drug used both to relieve moderate to severe pain and to help treat opioid dependence. Methadone tablets include methadone but might also include magnesium stearate, microcrystalline cellulose, and starch.
How does snorting Methadone affect the body?
Snorting Methadone changes the delivery time of the drug to the brain, and brings about intense, almost immediate action of effects. Snorting Methadone causes large amounts of the drug to instantly enter the bloodstream through the nasal tissues. Because this causes Methadone to be absorbed in higher amounts than normally taken, it can be dangerous.
Methadone’s effects are primarily on the central nervous system. Methadone alters the body’s perception of pain by binding to opiate receptors in the brain. This can cause feelings of euphoria, along with dizziness, lightheadedness, and even mood changes. Methadone stays in your system and can be detected in urine 2-4 days after last use.
Snorting Methadone to get high
Methadone is not very effective for getting high, which is why it’s used to treat the withdrawal symptoms of other opiate medications. However, the risks of snorting Methadone are high. A large dose of Methadone inhaled through the nose can cause you to abruptly stop breathing and can even kill you. With the extended-release versions of methadone, this becomes even more dangerous. Even if you can tolerate the high doses of methadone, you’ll experience a higher rate of adverse effects when snorting Methadone versus oral administration.
Snorting Methadone vs oral
Narcotic pain medications are prescribed as an oral tablet for a reason. Although Methadone can also be crushed and snorted or injected as a solution, an oral is better controlled and oral preparations are safer than other methods of administration. Snorting Methadone causes the effects to come on more rapidly, providing almost immediate pain relief and euphoric effects. This quick rush is also dangerous because of the heightened risk of overdose.
Snorting Methadone side effects
Taking Methadone normally can cause a number of unpleasant of side effects, including drowsiness, dizziness, nausea, and vomiting. Severe side effects occur less frequently with normal use,but do occur more often when the medication is not taken as prescribed. These effects include:
- abnormal heartbeat
- clammy skin
- difficulty breathing
- loss of consciousness
Snorting Methadone dangers
Snorting Methadone has some serious side effects. Snorting Methadone puts you at increased risk of accidents due to your impaired abilities. Snorting Methadone definitely increases the risk that you will become addicted to the medication. And insufflating Methadone can harm your nasal passages over time, and even spread disease if you share snorting instruments. The most serious risk of snorting Methadone is that of potential overdose and death.
Snorting Methadone safely
Methadone is not safe to take by snorting. As little as 50mg of Methadone can be fatal in someone who doesn’t have a built-up methadone tolerance. Because it’s hard to say how a person will react to large doses of methadone all at once, it’s simply not safe to snort methadone.
Snorting Methadone questions
Do you still have questions about snorting Methadone? If so, please let us know. We attempt to respond to all Methadone questions with a personal and prompt reply.